If you smoke cannabis on a regular basis, you could be putting your heart at risk, according to a recent paper published in The American Journal of the Medical Sciences.
Feeling light-headed or dizzy after marijuana use is one of the first signs that your cardiovascular system is in distress. Fainting is another.
Cannabis compounds such as THC can be retained in your heart for hours and even days after your last toke.
A recent journal article gives the example of a 28-year-old man with no history of heart disease.
He started feeling dizzy while driving, eventually crashing his car after fainting behind the wheel.
Doctors treating him in emergency discovered that his heart rate was dangerously low.
The heart’s electrical impulses that cause it to beatnormally were also affected.
Emergency-room physicians are seeing more and more cases like this in people with no heart disease.
The common denominator among these otherwise healthy individuals is long-term use of cannabis.
The association between cannabinoids and dizziness/fainting, has also been documented in human volunteers and experimental animals, according to the paper’s authors, from the University of Tennessee.
They say that adverse effects are influenced by the amount of inhaling time, the spacing between puffs, hold time, and the amount inhaled.
On the other hand, a wide body of experimental research points to the potentially therapeutic value of cannabis extracts.
The bottom line? If you use cannabis – consume responsibly!
Your heart will thank you.